Share Facebook


03-08-2011, 10:53 AM   #1
Luce
New Member
 
Join Date: Mar 2011
Crohns in the throat

So first of all, hi to everyone. I'm new. My name is Luce... and I've been diagnosed with Crohn's for about 15 years. My weird thing is that my worst symptoms are in my THROAT (though I've had plenty of gut symptoms). My gut is more or less under control though, but my throat is really hard to keep under wraps. It flairs up and it can really run my life.

Anyone else in my boat?
03-08-2011, 02:43 PM   #2
joshw2011
Senior Member
 
Join Date: Nov 2010
Location: Dayton, Ohio
Sorry to hear this

I have throat problems too. Last colonoscopy/endoscopy showed extreme inflammation in my throat (though I didn't notice anything then) so was put on Nexium. Missed it a few days in a row a few months ago and boy did I have some serious acid reflux! Lol made sure to take it every day since then!

But about half a year ago when my current flare started, the worst thing for me was mouth/throat pain! I had sores everywhere in my mouth, and it even went down my throat. Could barely even drink water, it hurt so much! Got some numbing mouthwash that helped my mouth and top part of my throat (though only lasted like 10 minutes per wash), and prednisone, and it was all gone in a few days. Luckily had no problems since then!

Hope the pain goes away soon for you!
03-08-2011, 03:42 PM   #3
JetWhite
Senior Member
 
JetWhite's Avatar
 
Join Date: Feb 2011
Hi Luce,

I have UC, rather than CD, so most of my symptoms are lower down but I did have a hiatus hernia for many years, and took Nexium/Losec/omeprazole so I know how painful the inflammation and acid burn can be and you have my sympathies.

I know it's no cure and doesn't do anything like the omeprazole but Gaviscon liquid was quite soothing for the immediate acid burn. The only other thing that seemed to help was plain water.

Obviously these are different causes and I really hope they can do something for you soon, it sounds dreadful and you may have to be very assertive.
09-24-2011, 06:20 PM   #4
JJ_777
Senior Member
 
JJ_777's Avatar
 
Join Date: Mar 2011
Location: Anglesea, Victoria, Australia

My Support Groups:
I get a really sore throat and tongue on and off every couple of weeks/months ulcers in my mouth, difficulty swallowing etc... I thought I was getting the flu all the time... Then I stared entocort... And it all magically disappeared!! It was only when my dose of entocort was reduced that the symptoms started coming back... When I had my endoscopy the told me they didn't find any inflammation in my throat.... But I do believe I have crohns there as well as my terminal illieum.. What is really annoying is that I'm a singer... so it is really screwing up mu music career!!!
__________________
Dx Jan 2011 Crohn's disease Terminal illium & Colon
Dx October 2011 Renal Papillary Necrosis

Meds: Entocort/Budesonide 6mg
Multivitamins
Oxycodone (for strong pain)
Pramin (for nausea)


09-25-2011, 08:58 AM   #5
David
Co-Founder
 
David's Avatar
 
Join Date: Feb 2006
Location: Naples, Florida
I get a really sore throat and tongue on and off every couple of weeks/months ulcers in my mouth, difficulty swallowing etc... I thought I was getting the flu all the time... Then I stared entocort... And it all magically disappeared!! It was only when my dose of entocort was reduced that the symptoms started coming back... When I had my endoscopy the told me they didn't find any inflammation in my throat.... But I do believe I have crohns there as well as my terminal illieum.. What is really annoying is that I'm a singer... so it is really screwing up mu music career!!!
I wouldn't expect them to find inflammation in your throat. I'd hypothesize that your issues are due to vitamin deficiency which is due to malabsorption which is due to inflammation in your intestines. When you were on the Entocort, the inflammation in your intestines was reduced enough so sufficient vitamin uptake was happening and the issues in your mouth and throat went away. Cut down on the Entocort and the inflammation in your guts came back and the deficiency started again.
09-25-2011, 04:36 PM   #6
JJ_777
Senior Member
 
JJ_777's Avatar
 
Join Date: Mar 2011
Location: Anglesea, Victoria, Australia

My Support Groups:
Hi David, thanks for your reply, any idea of the specific vitamin I might be lacking??
10-14-2011, 11:01 PM   #7
ChaoticKylee
Senior Member
 
ChaoticKylee's Avatar
 
Join Date: Oct 2010
Location: Ontario

My Support Groups:
I too have this and it is quite painful. I get them mostly right after a gut flare. It is all over my mouth, tongue and down my throat. The only thing I had found to work was drinking cool liquids and hot liquids that aren't super salty or acidic. Mild teas work best. Other than that just ride it out and hope for the best I guess!
__________________
Diagnosed with Moderate-Severe Crohn's Disease September, 15th, 2010 by Colonoscopy.
Done Prednisone, done Entocort for a second time.
10mg. Reactine daily.
Gave up on Imuran, did not work.
Remicade every 6 weeks.


"God said He will not put more on us than we can bear...I just don't know why He has such faith in me."
~Mother Theresa


"Worrying is like rocking a chair, gives you something to do but it doesn't get you anywhere."

http://chaoticlifeofkylee.blogspot.com/
10-14-2011, 11:16 PM   #8
David
Co-Founder
 
David's Avatar
 
Join Date: Feb 2006
Location: Naples, Florida
Hi David, thanks for your reply, any idea of the specific vitamin I might be lacking??
I'm sorry I missed this! People on the forum are reporting success taking a quality complex B vitamin.
10-16-2011, 08:29 AM   #9
flowergirl
Senior Member
 
Join Date: Sep 2011
Location: florida
my very first symptom was mouth ulcers/tongue-gum swelling. what's frustrating is that i can almost get rid of those symptoms completely with high doses of probiotics. however, the probiotics mess up my guts and irritate my fistula!
i'm on a steroid cream for my mouth. i just started remicade a couple weeks ago, and while it's doing wonders for the bottom half, it's not helping the mouth at all.
i was thinking with the remicade that maybe i could try some yogurt, to try to help my mouth and keep away fungal stuff. well, just a few days of it, and yes, my mouth was getting more under control with less steroid cream, but it still messes with my fistula, even on remicade.

so frustrating that it helps one thing and hurts another. maybe it will just take longer to take care of the mouth issues on remicade??
10-16-2011, 09:58 AM   #10
Lydia
Senior Member
 
Join Date: Mar 2010
Thrush can also cause a sore mouth and throat, and is common in immunocompromised people.
Reply

Thread Tools


All times are GMT -5. The time now is 12:44 PM.
Copyright 2006-2017 Crohnsforum.com